# SDR 2005UALA00363

- Difficulty date: April 17, 2005
- Submitted: May 10, 2005
- Operation: Air carrier
- Aircraft: N174UA
- Make and model: Boeing 747422
- Aircraft serial: 24381
- Aircraft time: 58,571 hours, 6,606 cycles
- Engine: Pwa PW4056
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Odor
- Condition: Detected
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: O, J
- Precautionary procedure: O

## Discrepancy

WINDOW HEAT 2L EICAS MSG DISPLAYED.  A WEIRD ODOR WAS APPARENT IN THE COCKPIT THEN C/B TRIPPED FOR 2L.  NO RESET ATTEMPTED.  INVESTIGATED & FOUND LOOSE WINDOW HEAT CONTROL THERMOSTAT WIRING & "WINDOW HEAT 2L" MESSAGE ON EICAS.  LOOSE WIRING MAY HAVE CAUSED ARCING & ODOR.  THE LOOSE WIRE WAS REATTACHED TO COCKPIT WINDOW.  "WINDOW HEAT 2L" MESSAGE WAS GONE, AND A/C RETURNED TO REVENUE SERVICE WITHOUT FURTHER ODOR OR WINDOW HEAT PROBLEM.
